How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4484
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

How to withdraw from taking pristiq

This answer was rated:

How to withdraw from taking pristiq

Greetings !


Welcome to the site.


I am Dr. Kaushik and i believe i can help you with your problem.


Please may I know at what dose are you on right now ? Is it 100 mg or 50 mg dose and also please mention the time of intake of the dose ?


I will get back to you once you reply to my query.



Customer: replied 3 years ago.

I take 50 mg. once a day in the morning.

Thanks for the valuable inputs.


I am mentioning below a strategy for withdrawal from pristiq which shall be carried out under the guidance and watchful eyes of your prescribing doctor.


-- Start taking 50 mg dose of pristiq on alternate days for 10 days.


-- This is to be followed by taking the same 50 mg dose once in every 3rd day for another 14 days and then you can stop the drug completely.


This way in a approximately 24 days ( roughly 3 weeks ) you shall be able to come off pristiq without having to deal with withdrawal side effects such as electric shock sensations in the head, nausea, vomiting, tremors, dizziness, anxiety , restlessness, if any one or more of these symptoms develop while withdrawal please do not panic as these withdrawal side effects are temporary and subside on their own within a couple of weeks or so.


However if you use the strategy mentioned above it is unlikely for you to deal with any of these distressing withdrawal symptoms.


I hope this helps.


Wish you all the best.


Please kindly leave a Positive rating if you are satisfied with the answer.


If there is any further assistance needed please feel free to ask using the reply button.



Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions